Alert archive / Louisiana / Flash Flood Warnings in 2009
Flash Flood Warning 41, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 22, 2009, 6:57 AM CDT for Grant Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2009, 6:57 AM CDT (11:57 UTC)
- Expired
- Jul 22, 2009, 9:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 12.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 4:18 PM CDT, 14 hours 39 minutes earlier.
Area forecast discussion, Jul 21, 4:18 PM CDT, 14 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 418 PM CDT TUE JUL 21 2009 .DISCUSSION... PROBLEMS...PROBLEMS. POSSIBLE WEAK TORNADO TOUCHED DOWN IN NORTHERN HEMPSTEAD COUNTY. KSHV RADAR WILL BE DOWN THROUGH TOMORROW...DUE TO MAINTENANCE PROBLEMS. SEVERE THUNDERSTORM WATCH FOR THE AREA UNTIL 1100 PM. THE ATMOSPHERE IS DESTABILIZING RATHER RAPIDLY BEHIND THE RAIN WE HAVE RECEIVED THROUGH THE DAY. SURFACE ANALYSIS SHOWS AFTERNOON TEMPS HAVE ALREADY HAVE REBOUNDED BACK INTO THE LOWER 90S IN EAST TEXAS AND WE ARE RAPIDLY APPROACHING 90 HERE IN NORTHWEST LOUISIANA. THIS IS GENERATING SURFACE BASED CAPES OF 3000 TO 3800 JOULES...WITH MODERATE INSTABILITY. ALL THIS COMBINED WITH GOOD MOISTURE AHEAD OF A SURGING FRONTAL BOUNDARY...PUTS THE AREA AT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON/EVENING. HAIL...DAMAGING STRAIGHT LINE WINDS...AND EVEN ISOLATED TORNADOES ARE IN PLAY THIS EVENING. NOW FOR A QUICK LOOK AT THE FORECAST...NORTHWEST FLOW PATTERN CONTINUES THROUGH THE WEEK...BUT POPS ARE TRENDING LOWER AS DRY AIR FILTERS IN BEHIND THIS NEXT FRONT. AFTERNOON CONVECTIVE ACTIVITY MAY CONTINUE GENERALLY SOUTH OF I20 THIS PERIOD...AS MOISTURE WILL PROBABLY LINGER TO THE SOUTH. 20 CENTS COVER THIS AREA EACH DAY...BUT SOME YO YO POPS MAY BE OBSERVED AS WE MAY HAVE TO RAISE POPS BASED ON COVERAGE. TEMPS ARE IN LINE WITH GUIDANCE...SO LITTLE CHANGE THERE. ELEVEN && .AVIATION... MVFR CEILINGS FROM EARLIER TODAY ARE BEGINNING TO BREAK UP TO GIVE VFR FLIGHT CATEGORIES FOR MOST LOCATIONS. THE AREA OF SHOWERS AND STORMS ARE NOW EXITING THE EASTERN PORTIONS OF THE FOUR STATE REGION. HOWEVER...REDEVELOPMENT IS BEGINNING OVER NORTHWESTERN PORTIONS OF THE REGION THIS AFTERNOON. SKIES HAVE BEEN ABLE TO GO THROUGH SOME CLEARING BEHIND THE BACK EDGE OF THE RAIN FROM EARLIER. THIS HAS ALLOWED FOR TEMPERATURES TO WARM OVER THIS AREA TO PROVIDE THE POSSIBILITY FOR REDEVELOPMENT. IF AFFECTED BY A THUNDERSTORM A SITE MAY DROP DOWN TO MVFR OR POSSIBLY IFR CONDITIONS. ACTIVITY SHOULD BEGIN TO DIE DOWN THIS EVENING AFTER THE SUN SETS AND WE LOOSE HEATING. AFTER THIS ACTIVITY DIES DOWN...PREVAILING VFR CONDITIONS SHOULD BE ABLE TO RETURN TO THE FOUR STATE REGION WITH SKIES CLEARING. THERE WILL BE A SMALL POSSIBILITY FOR A FEW SITES TO SEE SOME PATCHY FOG. ANY FOG THAT MANAGES TO DEVELOP WILL QUICKLY LIFT AFTER SUNRISE. OTHERWISE EXPECT SOUTHEAST WINDS TO CONTINUE THROUGH MUCH OF THE FORECAST PERIOD. THIS IS EXPECTED TO SHIFT AROUND TO THE NORTH ONCE THE FRONT MOVES THROUGH ON WEDNESDAY. /22/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 91 70 93 68 / 30 20 10 20 10 MLU 70 90 69 91 67 / 50 30 10 20 10 DEQ 64 91 65 93 64 / 20 20 10 10 10 TXK 67 90 67 92 66 / 30 20 10 20 10 ELD 68 90 67 92 66 / 40 20 10 10 10 TYR 71 91 70 93 68 / 20 20 10 20 10 GGG 71 91 70 93 67 / 30 20 10 20 10 LFK 74 93 73 93 67 / 30 20 20 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/22
Hazardous weather outlook, Jul 21, 12:15 PM CDT, 18 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT TUE JUL 21 2009 ARZ073-LAZ003>006-010>014-017>022-TXZ152-153-165>167-221100- ANGELINA-BIENVILLE-CALDWELL-CLAIBORNE-DE SOTO-GRANT-JACKSON-LA SALLE- LINCOLN-NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA- SABINE TX-SAN AUGUSTINE-SHELBY-UNION AR-UNION LA-WEBSTER-WINN- 1215 PM CDT TUE JUL 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP EAST TEXAS...NORTHERN AND CENTRAL LOUISIANA...AND PORTIONS OF SOUTH CENTRAL ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A DISORGANIZED LINE OF THUNDERSTORMS WILL CONTINUE TO PROGRESS EASTWARD THROUGH THE AREA THIS AFTERNOON. ISOLATED SEVERE STORMS WILL BE POSSIBLE...BUT MOST STORMS WILL MAINLY PRODUCE WIND GUSTS IN THE 35 TO 40 MILES AN PER HOUR RANGE. HAIL SMALLER THAN THREE QUARTERS OF AN INCH IN DIAMETER IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. ARZ050-051-059>061-070>072-LAZ001-002-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-221100- BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-COLUMBIA-FRANKLIN-GREGG- HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION-MCCURTAIN- MILLER-MORRIS-NEVADA-PANOLA-RED RIVER TX-RUSK-SEVIER-SMITH-TITUS- UPSHUR-WOOD- 1215 PM CDT TUE JUL 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... RAIN HAS ENDED ACROSS MUCH OF THE AREA...HOWEVER AFTERNOON HEATING IS DESTABILIZING THE AREA AND INCREASING THE CHANCES FOR THUNDERSTORM REDEVELOPMENT. THE AREA REMAINS IN A SLIGHT RISK THIS AFTERNOON...AND A THREAT FOR SEVERE STORMS REMAIN POSSIBLE. IF STORMS DO BECOME SEVERE THIS AFTERNOON...HAIL...DAMAGING WINDS...AND EVEN A SMALL POSSIBILITY OF ISOLATED TORNADOES WILL BE A THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON AND EVENING. PARKER
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:27 PM CDT | Severe Thunderstorm Warning | SHV | Rusk, Smith | 33 min |
| Jul 21, 7:32 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 58 min |
| Jul 21, 8:39 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 51 min |
| Jul 21, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 62 min |
| Jul 21, 9:33 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk | 31 min |
| Jul 21, 7:22 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 53 min |
| Jul 21, 7:57 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 63 min |
| Jul 22, 4:49 AM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Winn | 26 min |
Nearby
Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.